MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 3/10ML 12.7MM (1/2") 30G; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 3/10ML 12.7MM (1/2") 30G; PISTON SYRINGE
Model Number 328431
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using a bd insulin syringes with bd ultra-fine¿ needle 3/10ml 12.7mm (1/2") 30g u-100 100 count, the needle breaks off in the vial.The following information was provided by the initial reporter: "needles are falling out of syringes".Consumer stated, when drawing insulin, the needle only, will break off in vial.
 
Event or Problem Description
It was reported that while using a bd insulin syringes with bd ultra-fine¿ needle 3/10ml 12.7mm (1/2") 30g u-100 100count, the needle breaks off in the vial.The following information was provided by the initial reporter: "needles are falling out of syringes".Consumer stated, when drawing insulin, the needle only, will break off in vial.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned (1) loose 0.3ml bd insulin syringe.The customer reported that the needle will break off in the vial.The returned sample was examined, and it was observed that the cannula was undamaged.The sample was tested for point geometry, outer diameter and lube coverage (specs: outer diameter for 30g cannula: 0.0120¿- 0.0125¿) and it was observed that the sample measured within specification at 0.0123¿ and exhibited good point geometry and sufficient lube coverage.No defects compromising the cannula integrity were observed.The alleged issue could not be confirmed based on the sample returned.Due to the batch being unknown, no dhr review can be completed.Embecta was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 3/10ML 12.7MM (1/2") 30G
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15187815
Report Number1920898-2022-00528
Device Sequence Number5807732
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328431
Device Catalogue Number328431
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown